Alert archive / Kansas / Tornado Warnings in 2006

Tornado Warning 20, NWS Wichita, KS

April 1, 2006Kingman County, Kansas

NWS Wichita, KS issued this tornado warning at Apr 1, 2006, 8:23 PM CST for Kingman County, Kansas. It was in force for 37 min. 3 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Apr 1, 2006, 8:23 PM CST (02:23 UTC)
Expired
Apr 1, 2006, 9:00 PM CST
In force
37 min
Issued by
NWS Wichita, KS
Area
Counties, with a storm outline in the text

County Kingman County, KS

The radar

The Wichita radar (KICT), 76 km from the middle of the area, began a volume at 02:23 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Apr 1, 8:28 PM CSTHAIL 1.25Cunningham, KS
Apr 1, 8:33 PM CSTHAIL 1.253 N Cunningham, KS
Apr 1, 8:40 PM CSTHAIL 1.751 E Cunningham, KSVIA KWCH CHANNEL 12.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Apr 1, 6:24 PM CSTTornado WatchSPC6 hr

The nearest sounding before it

Lamont, OK (KLMN), launched 00:00Z, 2.4 hours before the alert went out and 135 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Lamont, OK at 00:00Z on 2006-04-02Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1075 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Lamont, OK at 00:00Z on 2006-04-02The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 56 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1075 J/kg
Mixed-layer CIN
-44 J/kg
Mixed-layer LCL
1405 m above ground
0-6 km bulk shear
35 kt
0-1 km storm-relative helicity
56 m²/s²
0-3 km storm-relative helicity
168 m²/s²
Significant tornado parameter
0.4
Supercell composite
3.3

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WFUS53 KICT 020223
TORICT
KSC095-020300-
/O.NEW.KICT.TO.W.0020.060402T0223Z-060402T0300Z/

BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE WICHITA KS
823 PM CST SAT APR 1 2006

THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A

* TORNADO WARNING FOR...
  NORTHWESTERN KINGMAN COUNTY IN SOUTH CENTRAL KANSAS.

* UNTIL 900 PM CST

* AT 819 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO. THIS DANGEROUS
  STORM WAS LOCATED 7 MILES SOUTH OF CUNNINGHAM...OR 7 MILES
  NORTHEAST OF ISABEL...AND MOVING NORTHEAST AT 40 MPH.

* LOCATIONS WITHIN THE WARNING INCLUDE...
  CUNNINGHAM...KINGMAN


LARGE HAIL AND DAMAGING THUNDERSTORM WINDS ARE ALSO EXPECTED WITH
THIS STORM. HEAVY RAINFALL FROM THE STORM MAY PRODUCE LOCALIZED
FLOODING. DO NOT DRIVE INTO AREAS WHERE WATER COVERS THE ROAD.

REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY. THEY
WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE.

LAT...LON 3772 9846 3745 9845 3761 9805 3772 9812

$$

HOWERTON
3 follow-up statements
000 
WWUS53 KICT 020236
SVSICT

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
835 PM CST SAT APR 1 2006

KSC095-020300-
/O.CON.KICT.TO.W.0020.000000T0000Z-060402T0300Z/
KINGMAN KS-
835 PM CST SAT APR 1 2006

...A TORNADO WARNING CONTINUES FOR NORTHWESTERN KINGMAN COUNTY UNTIL
900 PM CST...

AT 832 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO.  THIS DANGEROUS
STORM WAS LOCATED 7 MILES SOUTHEAST OF CUNNINGHAM...OR 11 MILES
SOUTHEAST OF CAIRO...AND MOVING NORTHEAST AT 25 MPH.

THIS TORNADO WILL AFFECT MAINLY RURAL AREAS OF NORTHWESTERN KINGMAN
COUNTY.

IN ADDITION TO THE TORNADO...THIS STORM IS CAPABLE OF PRODUCING GOLF 
BALL SIZE HAIL AND DESTRUCTIVE WINDS.

WHEN A TORNADO WARNING IS ISSUED BASED ON DOPPLER RADAR...IT MEANS
THAT STRONG ROTATION HAS BEEN DETECTED IN THE STORM. A TORNADO MAY
ALREADY BE ON THE GROUND...OR IS EXPECTED TO DEVELOP SHORTLY. IF YOU
ARE IN THE PATH OF THIS DANGEROUS STORM...MOVE INDOORS AND TO THE
LOWEST LEVEL OF THE BUILDING. STAY AWAY FROM WINDOWS. IF DRIVING...DO
NOT SEEK SHELTER UNDER A HIGHWAY OVERPASS.

LAT...LON 3772 9846 3745 9845 3761 9805 3772 9812

$$

JAKUB
000 
WWUS53 KICT 020245
SVSICT

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
844 PM CST SAT APR 1 2006

KSC095-020300-
/O.CON.KICT.TO.W.0020.000000T0000Z-060402T0300Z/
KINGMAN KS-
844 PM CST SAT APR 1 2006

...A TORNADO WARNING CONTINUES FOR NORTHWESTERN KINGMAN COUNTY UNTIL
900 PM CST...

AT 840 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO.  THIS DANGEROUS
STORM WAS LOCATED 8 MILES WEST OF KINGMAN...AND MOVING NORTHEAST AT
25 MPH.

THIS DANGEROUS STORM WILL BE...
  NEAR KINGMAN BY  855 PM CST.

IN ADDITION TO THE TORNADO...THIS STORM IS CAPABLE OF PRODUCING GOLF 
BALL SIZE HAIL AND DESTRUCTIVE WINDS.

WHEN A TORNADO WARNING IS ISSUED BASED ON DOPPLER RADAR...IT MEANS
THAT STRONG ROTATION HAS BEEN DETECTED IN THE STORM. A TORNADO MAY
ALREADY BE ON THE GROUND...OR IS EXPECTED TO DEVELOP SHORTLY. IF YOU
ARE IN THE PATH OF THIS DANGEROUS STORM...MOVE INDOORS AND TO THE
LOWEST LEVEL OF THE BUILDING. STAY AWAY FROM WINDOWS. IF DRIVING...DO
NOT SEEK SHELTER UNDER A HIGHWAY OVERPASS.

LAT...LON 3772 9846 3745 9845 3761 9805 3772 9812

$$

JAKUB
000 
WWUS53 KICT 020258
SVSICT

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
858 PM CST SAT APR 1 2006

KSC095-020308-
/O.EXP.KICT.TO.W.0020.000000T0000Z-060402T0300Z/
KINGMAN KS-
858 PM CST SAT APR 1 2006

...THE TORNADO WARNING FOR NORTHWESTERN KINGMAN COUNTY HAS BEEN
ALLOWED TO EXPIRE...

AT 857 PM CST...WEATHER SERVICE DOPPLER RADAR INDICATED THAT THE
THUNDERSTORM WHICH PROMPTED THE WARNING HAD MOVED OUT OF THE AREA.
THEREFORE...THE TORNADO WARNING HAS BEEN ALLOWED TO EXPIRE.

A TORNADO WATCH REMAINS IN EFFECT. BE READY TO SEEK SHELTER IF
THREATENING WEATHER APPROACHES AGAIN, OR A WARNING ISSUED.

LAT...LON 3772 9846 3745 9845 3761 9805 3772 9812

$$

JAKUB

What forecasters said that day

The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Wichita, KS wrote its last area forecast discussion before this tornado warning went out at Apr 1, 7:40 PM CST, 43 minutes earlier.

Area forecast discussion, Apr 1, 7:40 PM CST, 43 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE WICHITA KS
740 PM CST SAT APR 1 2006

.MESOSCALE UPDATE...
MCS HAS ORGANIZED IN A NORTH TO SOUTH AXIS FROM CENTRAL THROUGH
SOUTH CENTRAL KS EARLY THIS EVENING. AS LOW-LEVEL JET CONTINUES TO
DEVELOP/INTENSIFY THIS EVENING...LOW-LEVEL SHEAR WILL STRENGTHEN
WITH 0-1 KM SRH ALREADY AT 150-200 M2/S2. OUR EXPECTATIONS ARE THAT
THIS MCS WILL CONTINUE TO PROGRESS SLOWLY EASTWARD ACROSS
CENTRAL/SOUTH CENTRAL KS THIS EVENING. FOR THE NEXT 1-3
HRS...ANTICIPATING A FEW SUPERCELL STRUCTURES AND POSSIBLE BOW ECHO
CONFIGURATIONS. DAMAGING WIND GUSTS...LARGE HAIL AND A TORNADO OR
TWO REMAIN POSSIBLE IN THESE AREAS.

CARUSO

.MESOSCALE UPDATE.../605 PM CST SAT APR 1 2006/
RUC MODEL CONTINUES TO SHOW BEST INSTABILITY DEVELOPING OVER SOUTH
CENTRAL KS OVER THE NEXT COUPLE HRS WITH CAPES OF 1200-1600 J/KG.
0-1 KM HELICITY WILL INCREASE TO 100-200 M2/S2. RUC AND SURFACE
ANALYSIS DATA SUGGESTS STRONGEST LOW-LEVEL MOISTURE CONVERGENCE IN
THIS AREA AS WELL. THEREFORE...BEST POTENTIAL FOR A DISCRETE
SUPERCELL APPEARS ALONG AND SOUTHWEST OF A LINE FROM GREAT BEND TO
NEWTON TO ARKANSAS CITY OVER THE NEXT FEW HOURS.

CARUSO

.PREVIOUS DISCUSSION.../311 PM CST SAT APR 1 2006/

FORECAST CONCERNS FOR THIS PACKAGE WILL DEAL WITH SEVERE WEATHER
CHANCES FOR TONIGHT...POSSIBLE WIND ADVISORY FOR CENTRAL KANSAS
TOMORROW FOLLOWED BY ANOTHER CHANCE OF CONVECTION FOR MIDDLE OF NEXT
WEEK.

TONIGHT
THUNDERSTORMS ARE DEVELOPING RAPIDLY OVER WESTERN SECTIONS OF KANSAS
SOUTHWARD INTO THE TEXAS PANHANDLE ALONG A DRY-LINE. WE ARE STILL
EXPECTING THIS ACTIVITY TO MOVE INTO CENTRAL/SOUTH CENTRAL KANSAS BY
THIS EVENING...HOWEVER LATEST SURFACE ANALYSIS SHOWS THE CAP
WEAKENING ACROSS SOUTHERN KANSAS ALONG A WARM FRONT WHICH CURRENTLY
STRETCHES FROM NORTHEAST OKLAHOMA THROUGH KBVO TOWARDS KWLD. THIS
BOUNDARY IS EXPECTED TO MIGRATE NORTHWARD INTO SOUTHERN KANSAS AND
WILL HAVE TO BE WATCH VERY CLOSELY AS LOW LEVEL HELICITY WILL BE
ENHANCED...THUS INCREASING THE TORNADO POTENTIAL FOR ANY STORMS THAT
ENCOUNTER IT. ADDITIONAL THUNDERSTORMS COULD INITIATE ALONG THIS
BOUNDARY BY LATER THIS AFTERNOON. THE STORMS ARE EXPECTED TO EVOLVE
INTO A ORGANIZED LINE WHICH WILL RACE EAST ACROSS THE STATE WITH
LARGE HAIL AND DAMAGING WINDS.

SUN-MON
CURRENT WATER VAPOR IMAGERY SHOWS ANOTHER POTENT SHORT WAVE NOW
MOVING OVER IDAHO WHICH WILL ROTATE THROUGH THE MAIN TROUGH AXIS ON
SUNDAY. VERY COLD AIR ALOFT ASSOCIATED WITH THIS IMPULSE COULD SPARK
OFF SOME INSTABILITY SHOWERS/EMBEDDED THUNDERSTORMS FOR SOME OF OUR
NORTHEAST COUNTIES SUNDAY AFTERNOON. ALL THE PRECIP ACTIVITY SHOULD
SHIFT EAST OF THE AREA BY SUNDAY EVENING. A WIND ADVISORY WILL
LIKELY BE NEEDED FOR MUCH OF CENTRAL KANSAS TOMORROW...AS STEEP
1000-850MB LAPSE RATES SUGGEST MIXING AT A PREMIUM ALONG WITH A
TIGHT PRESSURE GRADIENT FROM SURFACE LOW. WE WILL LET NIGHT SHIFT
EVALUATE THIS FURTHER. COOLER TEMPS AND LIGHTER WINDS WILL BE ON TAP
FOR MONDAY AS SURFACE HIGH PRESSURE BUILDS INTO THE AREA...THUS
MAKING FOR A VERY PLEASANT DAY.

TUES
SURFACE HIGH PRESSURE WILL SHIFT EAST INTO THE MISSISSIPPI VALLEY
REGION WITH SOUTHERLY WINDS RETURNING THE REGION...AS A WARM FRONT
LIFTS NORTHWARD INTO OKLAHOMA. TEMPS SHOULD WARM ABOUT 5 DEGREES OR
SO FROM MONDAYS HIGHS. MODELS STILL LATCHING ON TO A SHORT WAVE
MOVING ACROSS THE AREA NORTH OF THE WARM FRONT TUESDAY NIGHT. MODEST
850-700MB THETA E ADVECTION IN CONJUNCTION WITH THIS IMPULSE
SUPPORTS OUR GOING CHANCES OF PRECIP. COULD SEE CHANCES BOOSTED BY
LATER SHIFTS IF SIGNAL REMAINS CONSISTENT.

EXTENDED: WED-SAT
TEMPS WILL REMAIN WARM AND ABOVE NORMAL WITH A DECENT CHANCE OF
ACTIVE WEATHER FOR WEDNESDAY INTO THURSDAY...FOLLOWED BY A SLIGHT
COOL DOWN FOR FRIDAY AND SATURDAY.

NO BIG CHANGES WERE MADE TO THIS EXTENDED PERIOD AS MEDIUM RANGE
MODELS STILL SHOW VERY GOOD AGREEMENT. RICH GULF MOISTURE WILL
CONTINUE TO STREAM NORTHWARD INTO THE REGION FOR WEDNESDAY AS UPPER
TROUGH APPROACHES FROM THE WEST...THUS SETTING THE STAGE FOR ANOTHER
POSSIBLE EPISODE OF SEVERE WEATHER. OTHERWISE...PRECIP CHANCES
SHOULD TAPER OFF FOR THURSDAY AS DRIER AIR PUSHES IN FROM THE WEST.
MEANWHILE...STRONG CONFLUENT FLOW OVER THE GREAT LAKES LOOKS TO
SLOW DOWN THE EASTWARD PROGRESSION OF UPPER LOW FOR FRIDAY...WHICH
COULD RESULT IN VERTICAL STACKING OF THE SYSTEM. ONCE THE SYSTEM
FILLS AND BECOMES ABSORBED BY THE CONFLUENT FLOW...SLIGHTLY COOLER
AIR WILL SINK SOUTHWARD INTO KANSAS FOR FRIDAY/SATURDAY.

JAKUB

&&

.PRELIMINARY POINT TEMPS/POPS...
WICHITA-KICT    58  78  45  65 /  80  20   5   0
HUTCHINSON      56  75  44  65 /  80  20   5   0
NEWTON          57  76  45  64 /  80  20   5   0
ELDORADO        59  78  45  64 /  80  20  10   0
WINFIELD-KWLD   59  80  46  66 /  80  20   5   0
RUSSELL         52  72  41  65 /  90  10   0   0
GREAT BEND      51  73  41  65 /  90  10   0   0
SALINA          56  72  42  64 /  80  20   5   0
MCPHERSON       56  74  43  64 /  80  20   5   0
COFFEYVILLE     61  82  47  65 /  60  40  10   0
CHANUTE         61  79  46  63 /  70  40  20   0
IOLA            61  78  45  63 /  70  40  20   0
PARSONS-KPPF    61  81  47  64 /  60  40  10   0

&&

.ICT WATCHES/WARNINGS/ADVISORIES...
NONE.
&&
Hazardous weather outlook, Apr 1, 12:13 PM CST, 8 hours 10 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE WICHITA KS
1213 PM CST SAT APR 1 2006

KSZ032-033-047>053-067>072-082-083-091>096-098>100-021915-
RUSSELL-LINCOLN-BARTON-ELLSWORTH-SALINE-RICE-MCPHERSON-MARION-CHASE-
RENO-HARVEY-BUTLER-GREENWOOD-WOODSON-ALLEN-KINGMAN-SEDGWICK-HARPER-
SUMNER-COWLEY-ELK-WILSON-NEOSHO-CHAUTAUQUA-MONTGOMERY-LABETTE-
1213 PM CST SAT APR 1 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL KANSAS...
SOUTH CENTRAL KANSAS AND SOUTHEAST KANSAS.

.DAY ONE...THIS AFTERNOON AND TONIGHT

THE RANGELAND FIRE DANGER INDEX IS VERY HIGH ACROSS SOUTHEAST
KANSAS TODAY. THIS IS THE RESULT OF HIGH TEMPERATURES AND STRONG
GUSTY WINDS.

ISOLATED THUNDERSTORMS MAY DEVELOP LATE THIS AFTERNOON ACROSS
SOUTH CENTRAL AND SOUTHEASTERN KANSAS. A STORM OR TWO MAY BECOME
SEVERE IN SOUTH CENTRAL KANSAS WITH LARGE HAIL OR DAMAGING WINDS.

THE THREAT FOR SEVERE WEATHER WILL INCREASE THIS EVENING
PARTICULARLY IN SOUTH CENTRAL KANSAS. VERY LARGE HAIL...DAMAGING
WINDS AND A TORNADO OR TWO WILL BE POSSIBLE. ANY STORMS THAT
DEVELOP OR MOVE INTO SOUTH CENTRAL KANSAS FROM THE SOUTHWEST WILL
LIKELY BE SUPERCELLS.

THE THUNDERSTORMS COULD EVOLVE INTO A LINE OR TWO OF STORMS WITH A
DAMAGING WIND AND HAIL THREAT FOR MUCH OF CENTRAL...SOUTH CENTRAL
KANSAS AND THE FLINT HILLS OVERNIGHT.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

ANOTHER STRONG STORM SYSTEM COULD AFFECT THE REGION BY MIDDLE OF
NEXT WEEK. SEVERE WEATHER COULD BE A POSSIBILITY ONCE AGAIN WITH
THIS SYSTEM ON WEDNESDAY INTO THURSDAY. PLEASE CHECK BACK FOR
ADDITIONAL UPDATES AND OUTLOOK AS THIS SYSTEM IS STILL SEVERAL
DAYS AWAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS MAY BE NEEDED ACROSS CENTRAL AND SOUTH CENTRAL KANSAS
THIS EVENING...AND OVERNIGHT ACROSS MUCH OF THE AREA.

&&

FOR A GRAPHICAL VERSION OF THIS INFORMATION...SEE OUR
WEBPAGE AT (LOWERCASE) HTTP://WEATHER.GOV/WICHITA/HWO/HWO.PHP

SCHRECK/CARUSO

In the hours before

Local storm report, Apr 1, 6:36 PM CST, 1 hour 47 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
636 PM CST SAT APR 01 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0632 PM     TSTM WND GST     PAWNEE ROCK             38.27N 98.98W
04/01/2006  E60 MPH          BARTON             KS   LAW ENFORCEMENT

            CAR TRAILER WAS BLOWEN OF HIGHWAY.

&&

LFW
Local storm report, Apr 1, 6:41 PM CST, 1 hour 42 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
641 PM CST SAT APR 01 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0640 PM     TSTM WND GST     GREAT BEND              38.36N 98.81W
04/01/2006  M72 MPH          BARTON             KS   ASOS

&&

JMC
Local storm report, Apr 1, 6:58 PM CST, 1 hour 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
658 PM CST SAT APR 01 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0650 PM     TSTM WND GST     1 SSW GREAT BEND        38.35N 98.82W
04/01/2006  E60 MPH          BARTON             KS   TRAINED SPOTTER

            WEST SIDE OF GREAT BEND...AT THE LUMBER YARD...A ROOF WAS
            BLOWN OFF.

&&

LFW
Local storm report, Apr 1, 7:00 PM CST, 1 hour 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
700 PM CST SAT APR 01 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0645 PM     HAIL             GREAT BEND              38.36N 98.81W
04/01/2006  M1.00 INCH       BARTON             KS   TRAINED SPOTTER

            AGTAP SPOTTER BT102.

0652 PM     HAIL             GREAT BEND              38.36N 98.81W
04/01/2006  M1.00 INCH       BARTON             KS   TRAINED SPOTTER

&&

ES
Local storm report, Apr 1, 7:15 PM CST, 1 hour 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
715 PM CST SAT APR 01 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0650 PM     TSTM WND DMG     PAWNEE ROCK             38.27N 98.98W
04/01/2006                   BARTON             KS   LAW ENFORCEMENT

            HOUSE COLLAPSED.

0710 PM     FLOOD            GREAT BEND              38.36N 98.81W
04/01/2006                   BARTON             KS   LAW ENFORCEMENT

            STREET FLOODING IN PROGRESS.

&&

ES
Special weather statement, Apr 1, 8:15 PM CST, 8 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
815 PM CST SAT APR 1 2006

KSZ050-020245-
RICE-
815 PM CST SAT APR 1 2006

...THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A SIGNIFICANT
WEATHER ALERT FOR RICE COUNTY...

AT 811 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 5 MILES SOUTHWEST OF ALDEN...OR 10 MILES WEST OF
STERLING...AND MOVING NORTHEAST AT 50 MPH.

DIME SIZE HAIL...AND WINDS TO 50 MPH ARE EXPECTED WITH THIS STORM.

BE PREPARED TO TAKE SHELTER IN THE EVENT THESE STORMS INTENSIFY AND
BECOME SEVERE, OR A WARNING IS ISSUED BY THE NATIONAL WEATHER
SERVICE.

HOWERTON

The office that day

Everything else NWS Wichita, KS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 1, 6:11 PM CSTTornado WarningICTBarton34 min
Apr 1, 6:29 PM CSTSevere Thunderstorm WarningICTBarton61 min
Apr 1, 7:01 PM CSTSevere Thunderstorm WarningICTEllsworth, Rice59 min
Apr 1, 7:16 PM CSTSevere Thunderstorm WarningICTLincoln, Russell46 min
Apr 1, 7:34 PM CSTSevere Thunderstorm WarningICTBarton26 min
Apr 1, 8:42 PM CSTSevere Thunderstorm WarningICTReno48 min
Apr 1, 9:28 PM CSTTornado WarningICTReno35 min
Apr 1, 10:14 PM CSTSevere Thunderstorm WarningICTCowley61 min
Apr 1, 10:29 PM CSTSevere Thunderstorm WarningICTButler39 min
Apr 1, 10:41 PM CSTSevere Thunderstorm WarningICTChautauqua, Elk64 min
Apr 1, 10:54 PM CSTSevere Thunderstorm WarningICTGreenwood61 min
Apr 1, 11:16 PM CSTSevere Thunderstorm WarningICTWilson, Woodson44 min
Apr 1, 11:51 PM CSTSevere Thunderstorm WarningICTAllen54 min
Apr 2, 12:06 AM CSTSevere Thunderstorm WarningICTLabette33 min
Apr 2, 4:17 AM CDTWind AdvisoryICTBarton, Butler, Chase, Cowley, Ellsworth, Harper and 11 more15 hr

Nearby

Tornado Warnings in Kansas, 2006Every tornado warning in 2006Tornadoes in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.